Michigan, 2006Hail in Michigan, June 26, 2006
June 26, 2006 · NWS GRR · 1 event in 1 county or zone
1 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $10,000
- Crop damage
- $5,000
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Grand Rapids, MI wrote its last area forecast discussion before the first event at Jun 26, 2:00 PM EST, 1 hour earlier.
Area forecast discussion, Jun 26, 2:00 PM EST, 1 hour before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
300 PM EDT MON JUN 26 2006
.SYNOPSIS...
WATER VAPOR IMAGES SHOW CUTOFF LOW PERSISTING OVER ERN IA. A STRONG
SHORTWAVE TROUGH IS DROPPING SE INTO THE NRN PLAINS AND APPEARS AS
IF IT WILL PHASE WITH THE LOW TO KEEP MEAN TROUGHING UPSTREAM OF OUR
CWFA FOR A BIT LONGER. ONE VORT MAX IS LIFTING N OVER LAKE MI AT
THIS TIME AND THE NEXT IS ROTATING AROUND THE SW QUADRANT OF THE
LOW. RADAR RETURNS HAVE PREDOMINATELY BEEN OVER THE LAKE AHEAD OF
THE VORT. HOWEVER...STORMS ARE BEGINNING TO FIRE OUR OUR NRN CWFA
AND ARE TRACKING N.
&&
.SHORT TERM (TONIGHT THROUGH WEDNESDAY NIGHT)...
UNSETTLED CONDITIONS SEEM LIKELY AS SHORT RANGE MODELS SHOW
EXCELLENT AGREEMENT ON KEEPING THE MEAN TROUGH UPSTREAM OF THE CWFA
THROUGH THE PERIOD.
TONIGHT - BOTH GFS AND NAM INDICATE THAT THE MENTIONED VORT LOBE
CURRENTLY ON THE SW QUAD OF THE UPSTREAM UPPER LOW WILL ROTATE INTO
THE CWFA. WILL THEREFORE KEEP A CHANCE OF SHRA/TSRA GOING OVERNIGHT.
TUESDAY - SURFACE LOW PRESSURE CENTERED OVER THE SE USA WILL MOVE N
INTO THE CWFA IN RESPONSE TO ANOTHER POTENTIAL VORTICITY MAX LIFTING
NE INTO THE GREAT LAKES. WE RAISED POPS OVER OUR ERN ZONES DUE TO
GREATER EXPECTED SURFACE CONVERGENCE WITH EVOLUTION OF THE SURFACE
LOW.
WEDNESDAY/WEDNESDAY NIGHT - UPPER TROUGH BEGINS TO MOVE E...BUT
THERE ARE MINOR TIMING DIFFERENCES AMONG THE MODELS WITH RESPECT TO
THE FINE DETAILS OF THE UPPER FORCING. GFSMOS POPS ARE QUITE HIGH IN
THE 60+ RANGE DURING THIS TIME. DECIDED TO STICK WITH PERSISTENCE
MAINLY DUE TO THE UNCERTAINTY THIS FAR OUT.
.LONG TERM (THURSDAY THROUGH MONDAY)...
NOT MUCH CHANGE TO THE EXTENDED FORECAST. GFS CONTINUES TO SHOW AN
UPPER TROUGH OVER THE GREAT LAKES. THE ECMWF DOES TOO BUT MOVES IT
OUT BY THE WEEKEND AND GOES MORE TOWARD ZONAL FLOW. TO SOME DEGREE
THE GFS TRIES TO DO THAT ALSO...BUT THE SHORT WAVE RIDGE GETS
FLATTENED OUT AND RESULTS IN NORTHWEST FLOW ALOFT. WITH MANY MINOR
SHORT WAVES MOVING THROUGH THE FLOW...WE NEED TO MENTION A CHC OF
TSRA AT LEAST THROUGH SATURDAY. WE/LL LEAN TOWARD A DRY FORECAST FOR
SUNDAY AND MONDAY. AN ENHANCED CHANCE OF CONVECTION LOOKS TO OCCUR
THURSDAY WHEN SLIGHTLY COLDER AIR ALOFT SWINGS THROUGH LOWER
MICHIGAN.
&&
.GRR WATCHES/WARNINGS/ADVISORIES...NONE.
&&
SHORT TERM: TJT
LONG TERM: 93
Hazardous weather outlook, Jun 26, 5:00 AM EST, 10 hours before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
600 AM EDT MON JUN 26 2006
LMZ844>849-MIZ037>040-043>046-050>052-056>059-064>067-071>074-261000-
ST JOSEPH TO SOUTH HAVEN-SOUTH HAVEN TO HOLLAND-
HOLLAND TO GRAND HAVEN-GRAND HAVEN TO WHITEHALL-
WHITEHALL TO PENTWATER-PENTWATER TO MANISTEE-MASON-LAKE-OSCEOLA-
CLARE-OCEANA-NEWAYGO-MECOSTA-ISABELLA-MUSKEGON-MONTCALM-GRATIOT-
OTTAWA-KENT-IONIA-CLINTON-ALLEGAN-BARRY-EATON-INGHAM-VAN BUREN-
KALAMAZOO-CALHOUN-JACKSON-
600 AM EDT MON JUN 26 2006
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST LOWER
MICHIGAN.
.DAY ONE...TODAY AND TONIGHT
SCATTERED THUNDERSTORMS ARE POSSIBLE THIS AFTERNOON AND EVENING.
THESE STORMS ARE NOT EXPECTED TO BE SEVERE.
.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY
THUNDERSTORMS ARE POSSIBLE TUESDAY THROUGH FRIDAY AS LOW PRESSURE
SLOWLY MOVES THROUGH THROUGH THE REGION.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME.
OSTUNO
Hail, Oceana
- When
- June 26, 3:00 PM EST
- Where
- Oceana County, Ferry
- Measured
- 1 in hail
- Property damage
- $10,000
- Crop damage
- $5,000
- Reported by
- GENERAL PUBLIC
- Coordinates
- 43.583, -86.217
One inch hail was reported by the public in Ferry and the hail briefly covered the ground.
- Hail
- Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Flash Flood in North Carolina, June 26, 2006$400,000 · 1 event
- Hail and Damaging Winds in Georgia, June 26, 2006$178,000 · 1 in hail · 6 events
- Flash Flood in North Carolina, June 26, 2006$200,000 · 1 event
- Flash Flood in Ohio, June 26, 2006$150,000 · 1 event
- Flash Flooding in Virginia, June 26, 2006$75,000 · 2 events
- Flash Flood in Virginia, June 26, 2006$75,000 · 1 event
- Flash Flood in New York, June 26 to 27, 20061 injured · $40,000 · 1 event
- Flash Flood in South Carolina, June 26, 2006$50,000 · 1 event
- Flash Flood in New York, June 26, 2006$50,000 · 1 event
- Tornado and Hail in Minnesota, June 26, 2006F0 · 28 events
- Flash Flood in Michigan, June 26, 2006$35,000 · 1 event
- Flash Flood in South Carolina, June 26, 2006$25,000 · 1 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5514119.